Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Had sex after periods, took ipill and had withdrawal bleeding. Now have delayed periods. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
Hi doctor. . I had my periods on 27th of last month.. after that I had sex and took ipill.. after that I has bleeding on 10th again. . Its 4th and till I didnt hv my periods. . Will it start on 10th again
Posted Mon, 23 Sep 2013 in Women's Health
Answered by Dr. Shanti Vennam 18 minutes later
Brief Answer:
Not likely

Detailed Answer:
Hi Ms. Dutta,

Thanks for writing to us.

As the emergency pill has excess hormone, it disrupts the normal hormonal balance of the body. This has caused the bleeding on the 10th that you had after the use of the pill. This is the withdrawal bleeding and not the usual cycle. As such, you may not see it again on the same date.

As your natural cycle was disturbed, your period is ought to get delayed. If you do not see your period even after two weeks of your expected date i.e., 27th, please see a specialist for an examination and further management.

You are almost 100% protected if you have taken the pill within the stipulated time after the unprotected intercourse.

Please remember that use of the emergency pill should be restricted to once or twice a year for the real emergencies and it would be advisable to opt for a regular form of contraception instead.

Hope I have clarified your query. Please feel free to contact if you need further clarifications. I will be happy to help.

Above answer was peer-reviewed by
Follow-up: Had sex after periods, took ipill and had withdrawal bleeding. Now have delayed periods. Suggest? 5 minutes later
I have taken ipill more than twice this yearr.. due to imergency need I had to take kast night also.. please inform the effect of this
Answered by Dr. Shanti Vennam 6 minutes later
Brief Answer:
Hormonal imbalances affecting future fertility.

Detailed Answer:

Thanks for writing back.

Apart from the usual side effects of any hormonal medication like tender breasts, headaches, bloating, vascular disturbances, menstrual disturbances, these emergency pills owing to their high hormone content create hormonal disturbances. If there is constant use of these pills, it can lead to permanent hormonal imbalance and can lead to persistent menstrual disturbances and infertility problems. You should go for a regular contraception; you can choose one from the several available that suits your needs best.

Hope I have answered your query. Please get back if you have any more queries. I will be ready to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor